Alert archive / South Carolina / Flash Flood Watches in 2015

Flash Flood Watch 3, NWS Charleston, SC

October 10, 2015Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this flash flood watch at Oct 10, 2015, 3:45 AM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2015, 3:45 AM EDT (07:45 UTC)
Expired
Oct 11, 2015, 12:54 AM EDT
In force
21 hr
Issued by
NWS Charleston, SC
Flood severity
None

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WGUS62 KCHS 100745
FFACHS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
345 AM EDT SAT OCT 10 2015

...A PERIOD OF HEAVY RAINS THREATEN ADDITIONAL FLASH FLOODING IN
THE LOW COUNTRY THROUGH THIS EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM WILL SHIFT OVER SOUTH CAROLINA
THROUGH TONIGHT. RAIN MAY BE HEAVY AT TIMES THIS AFTERNOON AND 
EVENING PRODUCING ADDITIONAL FLASH FLOODING. 

SCZ043>045-049-050-052-101545-
/O.NEW.KCHS.FF.A.0003.151010T0745Z-151011T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
345 AM EDT SAT OCT 10 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING CHARLESTON...COASTAL COLLETON... ...
  DORCHESTER...INLAND BERKELEY...INLAND COLLETON AND TIDAL 
  BERKELEY. 

* THROUGH THIS EVENING

* BANDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
  ACROSS THE REGION TODAY AND MOVE NORTHEAST THROUGH EAST CENTRAL
  AND COASTAL SOUTH CAROLINA. IN THE WAKE OF HISTORIC FLOODING
  LAST WEEKEND...STANDING WATER AND SATURATED SOILS CONTINUE
  ACROSS THE LOW COUNTRY. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
  LIKELY WITH LOCALLY HIGHER AMOUNTS TO THE NORTH OF CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS
PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND
IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND
POSSIBLE ROAD CLOSURES.

&&

$$
5 follow-up statements
610 
WGUS62 KCHS 101505
FFACHS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
1105 AM EDT SAT OCT 10 2015

...A PERIOD OF HEAVY RAINS THREATEN ADDITIONAL FLASH FLOODING IN
THE LOW COUNTRY THROUGH THIS EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM WILL SHIFT OVER SOUTH CAROLINA
THROUGH TONIGHT. RAIN MAY BE HEAVY AT TIMES THIS AFTERNOON AND
EVENING PRODUCING ADDITIONAL FLASH FLOODING.

SCZ043>045-049-050-052-102315-
/O.CON.KCHS.FF.A.0003.000000T0000Z-151011T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
1105 AM EDT SAT OCT 10 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE 
  FOLLOWING CHARLESTON...COASTAL COLLETON...DORCHESTER... ...
  INLAND BERKELEY...INLAND COLLETON AND TIDAL BERKELEY. 

* THROUGH THIS EVENING

* BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO
  THE AREA THROUGH THE EVENING HOURS. IN THE WAKE OF HISTORIC
  RAINFALL AND FLOODING LAST WEEKEND...IT WILL NOT TAKE MUCH
  ADDITIONAL RAINFALL TO POSSIBLY TRIGGER NEW FLOODING OR WORSEN
  ANY LINGERING FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
  LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY ALONG
  AND NORTH OF AN AREA FROM WALTERBORO TO SUMMERVILLE AND MONCKS
  CORNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS
PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND
IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND
POSSIBLE ROAD CLOSURES.

&&

$$
470 
WGUS62 KCHS 101944
FFACHS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SAT OCT 10 2015

...A PERIOD OF HEAVY RAINS THREATEN ADDITIONAL FLASH FLOODING IN
THE LOW COUNTRY THROUGH THIS EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM WILL SHIFT OVER SOUTH CAROLINA
THROUGH TONIGHT. RAIN MAY BE HEAVY AT TIMES THIS AFTERNOON AND
EVENING PRODUCING ADDITIONAL FLASH FLOODING.

SCZ043>045-049-050-052-110300-
/O.CON.KCHS.FF.A.0003.000000T0000Z-151011T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
344 PM EDT SAT OCT 10 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE 
  FOLLOWING CHARLESTON...COASTAL COLLETON...DORCHESTER... ...
  INLAND BERKELEY...INLAND COLLETON AND TIDAL BERKELEY. 

* UNTIL 11 PM EDT THIS EVENING

* SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS WILL MOVE IN FROM
  THE MIDLANDS INTO THE EVENING HOURS. IN THE WAKE OF HISTORIC
  RAINFALL AND FLOODING LAST WEEKEND...IT WILL NOT TAKE MUCH
  ADDITIONAL RAINFALL TO POSSIBLY TRIGGER NEW FLOODING OR WORSEN
  ANY LINGERING FLOODING. ONE QUARTER TO HALF OF AN INCH OF RAIN
  HAS ALREADY FALLEN THIS AFTERNOON...AND THE NEXT ROUND OF
  SHOWERS COULD PROVIDE ADDITIONAL LOCALLY MODERATE TO HEAVY
  RAINFALL THROUGH THE EVENING. THE BEST CHANCE FOR ADDITIONAL
  LOCALLY HEAVY RAINFALL WILL BE FROM AROUND WALTERBORO...TO THE
  SUMMERVILLE AREA...TO MONCKS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS
PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND
IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND
POSSIBLE ROAD CLOSURES.

&&

$$
821 
WGUS62 KCHS 110151
FFACHS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
951 PM EDT SAT OCT 10 2015

...A PERIOD OF HEAVY RAINS THREATEN ADDITIONAL FLASH FLOODING IN
THE LOW COUNTRY THROUGH THIS EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM WILL SHIFT OVER SOUTH CAROLINA
THROUGH TONIGHT. RAIN MAY BE HEAVY AT TIMES THIS AFTERNOON AND
EVENING PRODUCING ADDITIONAL FLASH FLOODING.

SCZ043>045-049-050-052-110600-
/O.EXT.KCHS.FF.A.0003.000000T0000Z-151011T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
951 PM EDT SAT OCT 10 2015

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING
  COUNTIES...CHARLESTON...BERKELEY...DORCHESTER AND COLLETON.

* UNTIL 2 AM EDT SUNDAY.

* SCATTERED SHOWERS WITH A FEW THUNDERSTORMS WILL CONTINUE TO
  AFFECT THE AREA THROUGH 2 AM. ALTHOUGH WIDESPREAD FLASH FLOODING
  IS UNLIKELY...POCKETS OF HEAVY RAIN AND SOME FLASH FLOODING
  REMAIN POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS
PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND
IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND
POSSIBLE ROAD CLOSURES.

&&

$$
341 
WGUS62 KCHS 110151 CCA
FFACHS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
951 PM EDT SAT OCT 10 2015

SCZ043>045-049-050-052-110600-
/O.EXT.KCHS.FF.A.0003.000000T0000Z-151011T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
951 PM EDT SAT OCT 10 2015

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING
  COUNTIES...CHARLESTON...BERKELEY...DORCHESTER AND COLLETON.

* UNTIL 2 AM EDT SUNDAY.

* SCATTERED SHOWERS WITH A FEW THUNDERSTORMS WILL CONTINUE TO
  AFFECT THE AREA THROUGH 2 AM. ALTHOUGH WIDESPREAD FLASH FLOODING
  IS UNLIKELY...POCKETS OF HEAVY RAIN AND SOME FLASH FLOODING
  REMAIN POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS
PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND
IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND
POSSIBLE ROAD CLOSURES.

&&

$$
649 
WGUS62 KCHS 110454
FFACHS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
1254 AM EDT SUN OCT 11 2015

SCZ043>045-049-050-052-110600-
/O.CAN.KCHS.FF.A.0003.000000T0000Z-151011T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
1254 AM EDT SUN OCT 11 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA
HAS BEEN CANCELLED. ISOLATED HEAVY SHOWERS WILL PERSIST OVERNIGHT
ACROSS PARTS OF BERKELEY AND NORTHEAST CHARLESTON COUNTY BUT THE
RISK FOR FLOODING RAINS HAD DIMINISHED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood watch went out at Oct 10, 1:19 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Oct 10, 1:19 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
119 AM EDT SAT OCT 10 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT...THEN
CROSS THROUGH THE REGION ON SATURDAY. A WEAK LOW WILL DEVELOP OFF
THE SOUTH CAROLINA COAST ON SUNDAY...THEN MOVE TO THE NORTHEAST ON
MONDAY. A WEAK COLD FRONT WILL MOVE THROUGH ON TUESDAY FOLLOWED BY
HIGH PRESSURE THROUGH LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MAINLY DRY CONDITIONS PERSISTING INTO THE OVERNIGHT HOURS WITH
CONVECTIVE RAINS EXPANDING NOT FAR TO THE NW. CLOUD COVER WILL
THICKEN OVERNIGHT AS THE MID/UPPER SHORT WAVE APPROACHES FROM THE
TENNESSEE VALLEY AND UPPER GULF COAST REGION AND WEAK MOISTURE
ADVECTION BEGINS AT THE SURFACE. PATCHY FOG IS POSSIBLE...MAINLY
IN SE GA...BUT THE INCREASE IN DEEPER MOISTURE AND CLOUDINESS
SHOULD PRECLUDE A RISK FOR WIDESPREAD FOG ISSUES. ISOLATED TO
PERHAPS SCATTERED SHOWERS COULD BEGIN TO WORK INTO THE AREA
LATE...BUT HIGH RESOLUTION MODELS SHOW LIMITED COVERAGE THROUGH AT
LEAST 6 AM.

LIGHT SOUTHWESTERLY FLOW WILL RESULT IN LOWS IN THE MID TO UPPER
60S...BUT CLOSER TO 70 OR IN THE LOWER 70S NEAR THE COAST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
A STRONG UPPER LEVEL DISTURBANCE WILL DIVE INTO THE SOUTHEASTERN
STATES ON SATURDAY AND SATURDAY NIGHT. IN RESPONSE TO THIS SYSTEM
PRECIPITABLE WATER VALUES SURGE TO NEAR 1.75 INCHES AND THIS
COMBINED WITH GOOD UPPER LEVEL FORCING AND STEEPENING MID LEVEL
LAPSE RATES SUPPORT THE DEVELOPMENT OF WIDESPREAD SHOWERS AND A
FEW THUNDERSTORMS. THE GREATEST COVERAGE WILL BE IN THE NORTH
WHERE THE PARAMETERS THAT FAVOR PRECIPITATION WILL BE THE
GREATEST. MODELS HAVE TRENDED A LITTLE HIGHER WITH RAINFALL
AMOUNTS THIS FORECAST CYCLE. AM EXPECTING AROUND AN INCH OR SO
NORTH OF INTERSTATE 26 WITH LESSER AMOUNTS SOUTH OF THERE. LOOKS
LIKE THE HIGHEST RAINFALL AMOUNTS WILL FALL IN THE SAME AREAS THAT
HAD HISTORIC RAINFALL LAST WEEKEND. HOWEVER...THE ANTICIPATED
RAINFALL AMOUNTS ARE NOT EXPECTED TO CAUSE SIGNIFICANT ISSUES. THE
ONLY EXCEPTION WOULD BE IF THUNDERSTORMS WITH HEAVY RAINFALL
TRAINED ACROSS THE SAME AREA. WITH THE GROUND SATURATED...IT WOULD
TAKE CONSIDERABLY LESS HEAVY RAIN TO PRODUCE LOCALIZED FLASH
FLOODING THAN PRIOR TO LAST WEEKENDS EVENT. A DECENT THREAT FOR
LIGHT RAIN SHOULD LINGER THROUGH MUCH OF THE NIGHT...ESPECIALLY IN
THE NORTHEAST. HIGHS SATURDAY WILL BE KEPT DOWN BY THE CLOUDS AND
PRECIPITATION... ESPECIALLY IN THE NORTH WHERE HIGHS IN THE MID
70S ARE EXPECTED. IN THE SOUTH...LESS PRECIPITATION AND MAYBE A
FEW BREAKS IN THE CLOUD COVER SHOULD HELP HIGHS CLIMB INTO THE
UPPER 70S AND LOWER 80S.

SUNDAY AND SUNDAY NIGHT...MODELS HAVE TRENDED SLOWER WITH THE UPPER
LEVEL LOW LIFTING AWAY FROM THE AREA. AS A RESULT...HAVE TRENDED
SLOWER TO REMOVE CLOUD COVER. A SLIGHT CHANCE OF SHOWERS WILL
CONTINUE ALONG THE COAST. WITH THE CLOUD COVER AND COOLER AIR BEHIND
THE COLD FRONT...HIGHS WILL MAINLY BE IN THE LOWER TO MID 70S.

A DRY AND WARMER DAY IS EXPECTED MONDAY AS HIGH PRESSURE BUILDS IN.
HIGHS WILL REACH THE MID/UPPER 70S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A SHORTWAVE WILL CLIP THE AREA TUESDAY...PUSHING A WEAK AND MAINLY
DRY COLD FRONT THROUGH THE REGION. BEHIND IT...A ZONAL UPPER PATTERN
AND SURFACE HIGH PRESSURE WILL PRODUCE DRY WEATHER WITH HIGH TEMPS A
BIT ABOVE NORMAL IN THE LOWER 80S AND LOWS IN THE 50S/60S.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV INTO THE OVERNIGHT
HOURS. INCREASING LOW LEVEL MOISTURE COULD RESULT IN SOME LOW
STRATUS AND/OR VISIBILITY RESTRICTIONS IN PATCHY FOG LATE
TONIGHT...BUT PROBABLY AROUND KSAV. SHOWERS ARE EXPECTED TO
BECOME NUMEROUS/WIDESPREAD IN COVERAGE AFTER MID MORNING INTO
THIS AFTERNOON...WITH A FEW THUNDERSTORMS POSSIBLE AS WELL. THESE
SHOWERS WILL LIKELY BE ACCOMPANIED BY AT LEAST TEMPORARY FLIGHT
RESTRICTIONS.

THIS EVENING...AS LOW LEVEL WIND FIELDS TURN NORTH...LOW CLOUDS
WITH IFR CIGS WILL LIKELY ADVECT IN ON THE BACK SIDE OF THE UPPER
LOW. TIMING THESE STRATUS CLOUDS BACK IN IS TRICKY... BEST
CHANCES AT KCHS SOMETIME THIS EVENING BETWEEN 00Z-06Z.

EXTENDED AVIATION OUTLOOK...LOW CEILINGS POSSIBLE SATURDAY NIGHT
AND SUNDAY. MAINLY VFR CONDITIONS EXPECTED THEREAFTER.

&&

.MARINE...
THROUGH TONIGHT...LIGHT WINDS AND SEAS 1 TO 3 FT PREVAILING
WITHIN 20 NM. SEAS WELL OFFSHORE CLOSER TO 3 FT ON AVERAGE.
LIGHT S TO SW FLOW WILL PERSIST THROUGH THE NIGHT.

NORTH TO NORTH-NORTHEAST WINDS WITH WIND GUSTS TO 20 TO 25 KNOTS
WILL DEVELOP SATURDAY NIGHT AND INTO SUNDAY BEHIND THE DEPARTING
SURFACE LOW. THERE IS A CHANCE FOR SMALL CRAFT ADVISORY CONDITIONS
DURING THIS PERIOD...AT LEAST FROM 25 KT GUSTS. CONDITIONS SETTLE
DOWN EARLY NEXT WEEK THOUGH A BRIEF SURGE IS EXPECTED OUT OF THE
WEST-SOUTHWEST ON TUESDAY AS A COLD FRONT PUSHES THROUGH.

&&

.HYDROLOGY...
THE EDISTO...WHICH IS IN MAJOR FLOOD...AND ASHLEY RIVERS HAVE
CRESTED...BUT WATER LEVELS APPEAR TO REMAIN NEARLY STEADY OR WILL
ONLY SLOWLY FALL THROUGH THE WEEKEND. THE SANTEE RIVER IS EXPECTED
TO CREST OVER THE WEEKEND...REACHING MAJOR FLOOD STAGE. RAINFALL
AMOUNTS UPWARDS OF AROUND 1 INCH...WITH LOCALLY HIGHER
AMOUNTS...ON SATURDAY SHOULD NOT WORSEN FLOODING ALONG AREA
RIVERS/CREEKS...BUT CLOUD SLOW WATER LEVEL RECESSION.

&&

.TIDES/COASTAL FLOODING...
HIGH TIDES ARE EXPECTED TO APPROACH 7 FEET MEAN LOWER LOW WATER
FOR CHARLESTON HARBOR FOR THE NEXT SEVERAL DAYS. ANY EXPECTED
LEVELS ABOVE 7 FEET WOULD REQUIRE COASTAL FLOOD ADVISORIES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...MTE
LONG TERM...JRL
AVIATION...
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 9, 3:33 PM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT FRI OCT 9 2015

SCZ043-044-101945-
INLAND COLLETON-DORCHESTER-
333 PM EDT FRI OCT 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLOODING...FLOODING FROM RECENT HEAVY RAIN WILL CONTINUE ACROSS
PARTS OF THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FLOODING...FLOODING FROM RECENT HEAVY RAIN WILL CONTINUE ACROSS
PARTS OF THE REGION THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>052-101945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
333 PM EDT FRI OCT 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLOODING...FLOODING FROM RECENT HEAVY RAIN WILL CONTINUE ACROSS
PARTS OF COASTAL COLLETON AND CHARLESTON COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FLOODING...FLOODING FROM RECENT HEAVY RAIN WILL CONTINUE ACROSS
PARTS OF COASTAL COLLETON AND CHARLESTON COUNTIES.

COASTAL FLOODING...TIDES WILL REMAIN ELEVATED AT LEAST THROUGH
THIS WEEKEND. COASTAL FLOOD ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042-045-047-101945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND BERKELEY-INLAND JASPER-
333 PM EDT FRI OCT 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 12:20 PM EDTSpecial Weather StatementCHSBerkeley40 min
Oct 10, 7:34 PM EDTAreal Flood AdvisoryCHSBerkeley86 min

Nearby

Flash Flood Watches in South Carolina, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.